News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Ovarian Cancer

Question: no period w/out birth control for a year and four months


 plantaintree0my - Tue Aug 07, 2007 9:30 pm

I stopped having my period in april of 2006. There was nothing out of the ordinary happening in my life, although I was nearing the end of my senior year in high school. Through out the summer my appetite changed and geared me towards eating lots of unhealthy carbs and sugars. I felt depressed. I went to the Gyno. She told me my estrogen levels were very low and put me on birth control. I was on it for about five months, although I did skip a few months after I started taking it, because I wanted to see if I would get it on my own. I am starting to feel hoplessly hormonal again, and I really would prefer to find a way besides birth control to get my cycle back to normal. I have also been experiencing annoying itchiness and most recently after having sex, I started bleeding the next day, it lasted about four days. I don't know if the bleeding was my period or not. I would really appreciate some wise words. Thank you
 Debbie Miller, RN - Wed Aug 08, 2007 12:01 pm

User avatar I'm sure it is frustrating for you. Hormones can certainly fluctuate and amenorrhea (absence of periods) can have a number of causes. Using hormones, as with birth control pills, are about the only way you will be able to regulate your periods. Sometimes it takes a year or more on the oral contraceptives, so I would advise giving it time to help. It may eventually stabilize, however.

I would guess that the bleeding was, in fact, your period. It certainly sounds like it to me.

You may have other underlying problems as well - even possibly depression, so you should stay in contact with your doctor about your symptoms. There is also the possibility that another gland is causing your symptoms so you want to be evaluated thoroughly.

Best wishes.

Good luck with this.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here